Abstract

Variant angina developed during intravenous 5-fluorouracil therapy in a patient without prior history of angina pectoris. Ambulatory electrocardiography demonstrated S-T segment elevation and ventricular ectopy during pain, whereas no symptoms or S-T segment changes occurred during placebo therapy. Prophylaxis with both nifedipine and diltiazem was successful in preventing recurrence. It is believed that 5-fluorouracil induced coronary vasospasm and that this was prevented by prophylactic calcium antagonist therapy. Drug-induced coronary artery spasm may be the cause of 5-fluorouracil-associated chest pain.

Original languageEnglish (US)
Pages (from-to)566-568
Number of pages3
JournalThe American journal of medicine
Volume82
Issue number3
DOIs
StatePublished - Jan 1 1987

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'Prinzmetal's angina during 5-fluorouracil chemotherapy'. Together they form a unique fingerprint.

Cite this